Publique en esta revista
Información de la revista
Vol. 11. Núm. 3.
Páginas 177-178 (Mayo - Junio 2015)
Compartir
Compartir
Descargar PDF
Más opciones de artículo
Vol. 11. Núm. 3.
Páginas 177-178 (Mayo - Junio 2015)
Images in Clinical Rheumatology
DOI: 10.1016/j.reuma.2014.04.008
Acceso a texto completo
Antiphospholipid syndrome: A recurrent cardiac thromboembolic insult in spite of optimal anticoagulation
Síndrome antifosfolípido: lesión tromboembólica cardiaca recurrente a pesar de anticoagulación óptima
Visitas
2405
André Viveiros Monteiro
Autor para correspondencia
andreviveirosmonteiro@gmail.com

Corresponding author.
, Luísa Moura Branco, Lídia de Sousa, Rui Cruz Ferreira
Cardiology Department, Hospital of Santa Marta, Lisbon, Portugal
Este artículo ha recibido
2405
Visitas
Información del artículo
Texto completo
Bibliografía
Descargar PDF
Estadísticas
Figuras (3)
Mostrar másMostrar menos
Texto completo

Antiphospholipid syndrome (APS) is an autoimmune disease, with antiphospholipid antibodies associated with hypercoagulability, vascular thrombosis, and fetal loss.1,2 Cardiac involvement occurs frequently, and is deeply related to hypercoagulability in spite of recommended anticoagulant therapy.3 In this report, we describe the images of a Caucasian 19-year-old male, with a previous history, 4 years earlier, of an acute in situ right chamber thromboembolic episode submitted to a surgical intracardiac thrombectomy. At this time APS was diagnosed with increased levels of lupus anticoagulant and IgM anti-beta(2)-glycoprotein I. All other autoantibodies were negative. He was readmitted in April 2012 with an initial suspicion of endocarditis. Intracardiac and inferior vena cava thrombi as well as acute and chronic pulmonary thromboembolism were detected in spite of adequate anticoagulation. After full dose anticoagulation he improved well and was discharged. In September 2012 he was readmitted after 2 weeks of fever, dyspnea and left thoracic pain again with pulmonary thromboembolism. Transthoracic echocardiogram (TTE) revealed an image suggestive of a thrombus at the upper part of the atrial septum in the right atrium (25×8mm), Image 1, and in the inferior vena cava (18mm) near the roof of the right atrium, Image 2. Also in the infundibulum of the right ventricle and in the right ventricular outflow tract several freely moving masses were visualized, indicative of thrombus near the lateral wall, Image 3. A long course of antibiotic was done and all microbiological tests proved negative. Hydroxychloroquine and colchicine were added to an intensive antithrombotic regimen of acenocumarol, enoxaparin and acetylsalicylic acid with a significant reduction of the right atrium and inferior vena cava thrombi and a complete disappearance of the right ventricular masses. The patient improved clinically and no further relapses were observed during follow-up.

Image 1.

Apical 5-chamber echocardiogram view showing a thrombus in the right atrium.

(0,07MB).
Image 2.

Subcostal echocardiogram view showing a thrombus in the inferior vena cava.

(0,07MB).
Image 3.

Apical 5-chamber echocardiogram view showing thrombi in the right ventricle.

(0,07MB).
Ethical responsibilitiesProtection of people and animals

The authors declare that no experiments were performed on humans or animals for this study.

Data confidentiality

The authors declare that no patient data appear in this article.

Right to privacy and informed consent

The authors declare that no patient data appear in this article.

Conflict of interest

The authors declare no conflict of interest.

References
[1]
J.J. Silbiger.
The cardiac manifestations of antiphospholipid syndrome and their echocardiographic recognition.
J Am Echocardiogr, 22 (2009), pp. 1100-1108
[2]
C.C. Teunisse, A.J. Kalsbeek, S.T. de Vries, S.J. Huisman, J.E. Boers, A. Breeman, et al.
Reversible cardiac valvular disease in catastrophic antiphospholipid syndrome.
Neth J Med, 68 (2010), pp. 215-220
[3]
B.R. Long, F. Leya.
The role of antiphospholipid syndrome in cardiovascular disease.
Hematol Oncol Clin North Am, 22 (2008), pp. 79-94
Copyright © 2014. Elsevier España, S.L.U.. All rights reserved
Idiomas
Reumatología Clínica

Suscríbase a la newsletter

Opciones de artículo
Herramientas
es en

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

es en
Política de cookies Cookies policy
Utilizamos cookies propias y de terceros para mejorar nuestros servicios y mostrarle publicidad relacionada con sus preferencias mediante el análisis de sus hábitos de navegación. Si continua navegando, consideramos que acepta su uso. Puede cambiar la configuración u obtener más información aquí. To improve our services and products, we use "cookies" (own or third parties authorized) to show advertising related to client preferences through the analyses of navigation customer behavior. Continuing navigation will be considered as acceptance of this use. You can change the settings or obtain more information by clicking here.